bisoprolol

I need to know why I have been prescribed 2,50mg instead of 1,25mg of bisoprolol and not sure how much information is necessary. Is anyone on 1.25mg. why the difference? This medication is prescribed for either high blood pressure, angina or heart failure and has not told me which condition is being treated. I have bouts of severe fatigue and get out of breath walking up a slight incline. can anyone help?

11 Replies

oldestnewest
  • I am prescribed 2.5 bisoprolol. I take it at night as I can wake up in the morning with AF. 1.25 is the minimal dose. 10 is the maximum. I have tried 1.25 and didn't notice any difference to 2.5.

    I do not have any of the problems that you have listed but I do have fibrosis in the left atrium. 2.5 bisoprolol reduces my heart rate from about 80 to about 65 so it aids my heart. I take flecainide as a pill-in-the-pocket when necessary.

  • Good evening Snoozie and welcome to our forum.

    What were you first prescribed 1.25 of Bisoprolol for and what symptoms do you have? It's hard for us to know what to say when we have so little information about you. Could your new higher dose be a mistake as you've not been told anything about it being increased?

    I hope we can help you in some way, but please be aware none of us have had medical training with regard to AF.

    Jean

  • Jean is right, we can only work on the information provided. Bisoprolol is generally the first betablocker doctors prescribe, and very often they will prefer the patient to take around 5mg, but this is generally is done in stages, normally starting with 1.25mg, to allow the body to adjust to the medication. It seems strange that you were not told why you needed the medication, or maybe you forgot to mention if you have been diagnosed with AF? As Jean says, we can not comment directly on medication as prescribed, but if you check out the information on the AFA webpage, you will find loads of stuff on treatments for AF and what various types of medication are available. If you still have a problem, please let us know, but it would help if we had a bit more information. Hope this helps, John

  • Hi I take same dose to help with my AF. I too experience the fatigue on even a slight incline. Recently started taking it at night which I think has made a slight difference in lethargy. Do read up on your condition and ask what your medications are for. Welcome to the forum

  • Hi I was started on 2.50 Bisoprolol but it reduced my heartbeat to 39 so it was halved to 1.25 taken at night......despite this low dose I am still really lethargic. I don't like taking it at all.

    T

  • I do go to gym 6 days a week so meds and pacemaker working

  • Can't help I'm afraid BUT I was prescribed it by my Cardiologist in Jan 2010 when diagnosed with AF. It is a beta blocker used mainly for heart rate control. I do have high blood pressure but am on different medication for that. My heart rate at the time of AF diagnosis was around 90 bpm. When AF hit I was at 160 bpm. My 5 mg of bisoprolol is taken at night and although I had a torrid time getting used to it in the beginning it is now one of my best friends for life .... my heart rate now is steady at around 62 to 65 bpm. Job done.

    I have no other heart conditions.

    I might add, that right at the beginning I did experience breathlessness and lack of energy, and it would take me some 30 minutes along fairly flat ground to walk a distance I can now do in 10 minutes.

    Sure I have to pace myself when not working (I drive a bus in the tourist industry and work 3 x 10 hr days involving handling passengers luggage too) I'm 73 in Sept. I still get out and about with my camera along walking trails along the Cornish South West Coastal path - no problems.

    John

  • I was prescribed 1.25 for my ectopic heart beats. I have tried several times to take Bisoprolol. But every time After a couple of weeks I give it up. It makes me more breathless and I feel no difference regarding the ectopics. I normally have low blood pressure and Bisoprolol is usually prescribed to lower high blood pressure. Hence possibly the lack of energy when taking it. At the moment I am off it. My consultant also prescribed Ramipril 1.25 to be taken also. But reading about the side effects of this drug I haven't started it. I am reasonably comfortable with my ectopics so I feel I should try and manage without these drugs. A friend of mine takes 2 lots of Bisop a day 5.00 total 10.00 and feels no side effects at all. I guess we are all different. Ian F

  • I think this is a question that should be asked and answered by your GP,they know your medical history we do not. Wishing you well.

  • Hi, I take 10mg daily , I have high BP and Constant AF since march, I had a cardioversion that lasted 2 days, I also take apixaban, amlodopine, lisinopril and atorvastatin, I dont really have any symptoms from Af or the tablets.

  • I am on 10mg daily but I do have a lung condiion and a few other things on top so the shortness of breath could be any one of my multiconditions. Have you been checked for Pulmonary Hypertension? This condition is often overlooked as only few doctors seem to know about it!

    Be Well

You may also like...